Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 18, 2012, 8:49 PM CDT for Saline County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 18, 2012, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
County Saline County, KS
The radar
The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4009 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WWUS83 KICT 190149
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED JUL 18 2012
KSZ049-190215-
SALINE-
849 PM CDT WED JUL 18 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CULVER...OR 13 MILES NORTHWEST OF
SALINA...AND MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3888 9738 3888 9793 3895 9793 3896 9793
3897 9738
TIME...MOT...LOC 0149Z 282DEG 29KT 3897 9767
$$
LAWSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:50 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 18, 6:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 650 PM CDT WED JUL 18 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ISOLD TSRA CAPABLE OF PRODUCING 50KT GUSTS REMAIN POSSIBLE OVER CNTRL KS THIS EVENING. WITH KSLN CLOSEST TO THE CELLS WILL MAINTAIN "VCTS" DESCRIPTOR FOR THIS TERMINAL TIL ~02Z. A W-E ORIENTED FRONT SITUATED ACROSS NRN KS WILL NEED TO BE WATCHED CLOSELY AS IT MAY SAG ACROSS KRSL & KSLN FROM 06Z-12Z...THEREBY INDUCING WINDS TO BECOME LGT NELY. ALL TERMINALS TO EASILY MAINTAIN VFR STATUS UFN AS MONSTROUS UPR-DECK HIGH PRESSURE CONTINUES TO COVER THE COUNTRY. && .PREV DISCUSSION... /ISSUED 314 PM CDT WED JUL 18 2012/ DISCUSSION... THE GENERAL THEME THROUGH THE UPCOMING WEEK WILL BE A CONTINUATION OF HOT AND DRY WEATHER CONDITIONS. TONIGHT...MAINTAINED LOW POPS THROUGH LATE EVENING ALONG A A ZONE OF WEAK CONVERGENCE WITHIN THE SFC TROUGH AXIS ACROSS WESTERN/CENTRAL KANSAS. COVERAGE SHOULD REMAIN ISOLATED AT BEST WITH GUSTY DOWN-BURST WINDS POSSIBLE WITHIN INVERTED-V PROFILES. A SUBTLE FRONT MAY BACKDOOR INTO THE AREA BUT THE SOUTHERN EXTENT REMAINS UNCERTAIN AND THE MAIN INFLUENCE MAY BE AN INCREASE IN DEWPOINT TEMPERATURES/HIGHER HEAT INDICES WITHIN LOW LEVEL EASTERLY CONVERGENT FLOW ALONG THE DIFFUSE BOUNDARY. A CAPPING INVERSION SHOULD PRECLUDE DEEP MOIST CONVECTION. WITH VERY LITTLE IF ANY POST-FRONTAL COOLING WITH HIGHS IN THE 100-105 RANGE ANTICIPATED ONCE AGAIN. FRI-WED...LITTLE CHANGE IN THE LARGE SCALE PATTERN IS ANTICIPATED THROUGH THE PERIOD WITH A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND DRY WEATHER AS THE SUBTROPICAL RIDGE REMAINS PARKED ACROSS THE CENTRAL PLAINS. WILL CONTINUE WITH A PERSISTENCE-TYPE FORECAST WITH HIGHS IN THE 100-105+ RANGE AND MINIMAL CHANCES FOR DEEP MOIST CONVECTION. THIS WAS HANDLED WELL IN THE PREVIOUS FORECAST WITH LITTLE CHANGES PLANNED. A HEAT ADVISORY HAS BEEN ISSUED THROUGH THE WEEKEND AND IT WILL LIKELY BE UPGRADED OR EXTENDED INTO THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 104 77 105 / 20 0 10 10 HUTCHINSON 78 104 76 103 / 20 0 10 10 NEWTON 79 104 77 103 / 20 0 10 10 ELDORADO 78 104 77 103 / 20 10 10 10 WINFIELD-KWLD 79 104 78 105 / 10 10 10 10 RUSSELL 76 104 76 103 / 20 0 10 0 GREAT BEND 77 105 75 104 / 20 0 10 10 SALINA 77 105 78 103 / 20 0 10 10 MCPHERSON 77 104 77 103 / 20 0 10 10 COFFEYVILLE 78 105 77 105 / 10 10 10 10 CHANUTE 78 103 75 103 / 10 20 20 10 IOLA 78 102 76 102 / 20 20 20 10 PARSONS-KPPF 77 104 78 104 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 18, 4:32 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 432 PM CDT WED JUL 18 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 432 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL KANSAS. WIND GUSTS TO AROUND 50 MPH WILL BE THE MAIN THREAT FROM ANY STORM THAT MANAGES TO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL REACH OR EXCEED 105 DEGREES THROUGH THE WEEKEND POSSIBLY LINGERING INTO NEXT WEEK. A HEAT ADVISORY HAS BEEN ISSUED THROUGH SUNDAY ACROSS THE AREA. FIRE DANGER WILL REMAIN ELEVATED ACROSS MUCH OF CENTRAL KANSAS DURING THE AFTERNOON HOURS INTO THE WEEKEND. OUTDOOR BURNING IS NOT RECOMMENDED. AN ISOLATED HIT OR MISS THUNDERSTORM WITH STRONG WINDS MAY BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON FRIDAY ACROSS SOUTHEAST KANSAS BUT WIDESPREAD COVERAGE IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, Jul 18, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT WED JUL 18 2012
KSZ049-190215-
SALINE-
849 PM CDT WED JUL 18 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...
AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CULVER...OR 13 MILES NORTHWEST OF
SALINA...AND MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3888 9738 3888 9793 3895 9793 3896 9793
3897 9738
TIME...MOT...LOC 0149Z 282DEG 29KT 3897 9767
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:16 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| Jul 18, 9:23 PM CDT | Special Weather Statement | ICT | Saline | 37 min |
| Jul 19, 1:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 26 min |
| Jul 19, 2:13 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jul 19, 2:20 PM CDT | Special Weather Statement | ICT | Reno | 40 min |
| Jul 19, 3:16 PM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | ICT | Cowley | 36 min |
| Jul 19, 3:36 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| Jul 19, 3:46 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Jul 19, 3:51 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| Jul 19, 3:59 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 26 min |
| Jul 19, 4:10 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Jul 19, 4:11 PM CDT | Special Weather Statement | ICT | Chautauqua | 34 min |
| Jul 19, 4:24 PM CDT | Special Weather Statement | ICT | Kingman | 36 min |
| Jul 19, 4:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| Jul 19, 5:10 PM CDT | Special Weather Statement | ICT | Reno | 35 min |
| Jul 19, 6:51 PM CDT | Special Weather Statement | ICT | Chase | 24 min |
| Jul 19, 6:58 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 33 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.